Alert archive / Florida / Special Marine Warnings in 2015
Special Marine Warning 252, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Nov 18, 2015, 4:03 PM EST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 4:03 PM EST (21:03 UTC)
- Expired
- Nov 18, 2015, 4:45 PM EST
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Nov 18, 3:56 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 18, 3:56 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EST WED NOV 18 2015
...A Few Severe Thunderstorms Possible Through this Evening...
.Near Term [Through Tonight]...
By mid-afternoon, convective activity was becoming more widespread
in the western part of the forecast area, although lightning was
somewhat limited overall. This was generally split into two main
areas: (1) a thin band of convection on the leading edge of a
surface cold pool and just ahead of a surface cold front, and (2)
scattered showers and storms with some mini supercells ahead of the
primary band of convection. The most organized severe weather threat
thus far has been from these mini supercells forming ahead of the
primary band of convection. Some have shown transient periods of
strong rotation, with a couple reported brief tornadoes. That is not
too surprising with strong low-level wind shear compensating for
some more modest instability levels. Otherwise, storms have largely
been below severe limits. This is generally expected to continue
over the next 6-8 hours (through 04Z or so), with an isolated severe
threat - mainly from mini supercells. Some line mesovorticies in the
primary band of convection could also produce some isolated severe
weather as well, but the severe threat with the line may be limited
by deep layer flow largely parallel to the orientation of the
storms. Such a configuration is not typically favorable for strong
winds or QLCS tornadoes - although they can't be totally ruled out.
Zooming out to the big picture, most areas should see a soaking rain
as rain and embedded storms push east late this afternoon and
tonight, while there will be a threat of isolated damaging winds,
tornadoes, and heavy rainfall - mainly prior to midnight. Impacts
from severe weather should remain isolated.
.Short Term [Thursday Through Friday Night]...
The long wave trough over the eastern U.S. will temporarily de-
amplify during this period. Most of the shear and forcing for
ascent currently attendant with this frontal system will have
weakened by Thursday. The front itself will roughly bisect the
forecast area from northeast to southwest at 12Z Thursday and only
very slowly progress to the southeast, clearing the area Thursday
night. PoPs will range from likely over our eastern zones to less
than 20 across the far northwest. PoPs will linger over the
southeast zones Thursday evening and then drop to silent 10 or
less for Friday and Friday night. While there will still be enough
instability ahead of the front for thunderstorms, severe weather
is not expected on Thursday. Temperatures will not drop too much
behind the front with lows Thursday night ranging from around 50
north to around 60 southeast. Highs Friday will be in the 70s.
Friday night will see upper 40s north to upper 50s south.
.Long Term [Saturday Through Wednesday]...
The big news in this period continues to be the significant cool
down that will occur after the next frontal passage Saturday night.
This will be the coldest air mass of the season thus far. Highs on
Sunday and Monday will only be in the mid 50s across the northern
half of the forecast area with 60s across the southern half.
Overnight lows Sunday and Monday nights will range from the lower
to mid 30s north to the lower to mid 40s south. A gradual
warming trend will occur from Tuesday into Wednesday. So, even
with this shot of cooler air, it looks like the southern half of
the forecast area will continue to avoid their first frost of the
season.
&&
.Aviation...
[Through 18Z Thursday] The line of thunderstorms continues to
move east this afternoon. Expect MVFR ceilings and visibility due
to rain. After the line passes overnight, fog is possible at all
terminals, clearing after 16Z.
&&
.Marine...
Small craft advisory conditions continue across the marine area
with seas at the buoy reported up to 9 feet earlier. Due to the
higher than anticipated seas, the advisory was extended to 00Z to
allow seas to subside. Winds are already diminishing and this
trend will continue into the evening with a frontal passage
shifting winds to offshore late tonight into Thursday. A brief
surge back to caution conditions is forecast for Thursday night.
Another cold frontal passage Saturday night will bring solid small
craft advisory conditions to the marine area which could persist
into Sunday night with cautionary conditions to follow.
&&
.Fire Weather...
Wetting rain is expected across the region this evening and
tonight. Cool, dry air will invade the region on Thursday. RH
values will stay above critical thresholds. No fire weather
concerns.
&&
.Hydrology...
So far, rainfall totals have generally been in the 1-2 inch range
across the basins, with close to 4 inches over far western Walton
County. The rivers should be able to handle this amount of rain.
The Shoal River at Mossy Head will continue to rise sharply, but
it should crest below or right at flood stage.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 78 56 75 54 / 70 40 0 10 10
Panama City 66 73 56 71 56 / 70 30 0 10 10
Dothan 60 72 50 70 48 / 90 10 0 0 0
Albany 65 74 49 71 48 / 90 30 0 0 0
Valdosta 71 77 54 74 52 / 70 60 40 10 0
Cross City 72 80 60 77 57 / 60 60 50 10 10
Apalachicola 70 77 57 73 58 / 60 40 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST /6 PM CST/ this evening FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 6 PM CST this evening FOR South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 PM EST this evening FOR Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WESTON
MARINE...WOOL
FIRE WEATHER...MCDERMOTT
HYDROLOGY...WOOLIn the hours before
Special weather statement, Nov 18, 10:07 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 907 AM CST WED NOV 18 2015 FLZ007-181530- NORTH WALTON FL- 907 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 930 AM CST... AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORALA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAXTON...GORDON...FLOWERSVILLE...LAKEWOOD AND NEW HARMONY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL FLORIDA. && LAT...LON 3099 8639 3099 8614 3083 8627 3087 8639 TIME...MOT...LOC 1507Z 205DEG 30KT 3092 8630 38-GODSEY
Local storm report, Nov 18, 12:52 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO 10 SSE DEERLAND 30.63N 86.35W
11/18/2015 WALTON FL OFFICIAL NWS OBS
BRIEF TORNADO CONFIRMED BY DUAL POL RADAR DATA.
&&
WOOLLocal storm report, Nov 18, 1:15 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TORNADO 1 W LIBERTY HILL 30.82N 86.23W
11/18/2015 WALTON FL PUBLIC
VISUAL CONFIRMATION OF TORNADO ON HIGHWAY 331 NORTH OF
EGLIN.
&&
EWESTONLocal storm report, Nov 18, 1:19 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FUNNEL CLOUD ELBA 31.41N 86.07W
11/18/2015 COFFEE AL BROADCAST MEDIA
REPORT OF FUNNEL CLOUD NEAR ELBA.
&&
EWESTONLocal storm report, Nov 18, 1:21 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FUNNEL CLOUD 3 S RHOADES 31.22N 86.17W
11/18/2015 COFFEE AL BROADCAST MEDIA
FUNNEL CLOUD NEAR KINSTON.
&&
EWESTONLocal storm report, Nov 18, 2:27 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FUNNEL CLOUD SAMSON 31.11N 86.05W
11/18/2015 GENEVA AL 911 CALL CENTER
SEVERAL SIGHTINGS OF A FUNNEL CLOUD NEAR SAMSON.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:04 AM EST | High Surf Advisory | TAE | Walton | 15 hr |
| Nov 18, 7:36 AM EST | Special Marine Warning | TAE | 54 min | |
| Nov 18, 8:00 AM EST | Special Weather Statement | TAE | Walton | 30 min |
| Nov 18, 8:33 AM EST | Special Weather Statement | TAE | Walton | 42 min |
| Nov 18, 9:42 AM EST | Special Marine Warning | TAE | 63 min | |
| Nov 18, 10:07 AM EST | Special Weather Statement | TAE | Walton | 23 min |
| Nov 18, 10:54 AM EST | Special Marine Warning | TAE | 66 min | |
| Nov 18, 11:45 AM EST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 12:21 PM EST | Tornado Warning | TAE | Walton | 39 min |
| Nov 18, 12:32 PM EST | Special Marine Warning | TAE | 43 min | |
| Nov 18, 1:00 PM EST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 1:40 PM EST | Special Marine Warning | TAE | 65 min | |
| Nov 18, 2:15 PM EST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 3:08 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 52 min |
| Nov 18, 4:09 PM EST | Tornado Warning | TAE | Franklin, Gulf | 51 min |
| Nov 18, 4:19 PM EST | Special Marine Warning | TAE | 86 min | |
| Nov 18, 4:59 PM EST | Special Marine Warning | TAE | 91 min | |
| Nov 18, 5:04 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Liberty | 26 min |
| Nov 18, 5:31 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 44 min |
| Nov 18, 5:49 PM EST | Tornado Warning | TAE | Gadsden | 41 min |
| Nov 18, 6:14 PM EST | Tornado Warning | TAE | Gadsden | 34 min |
| Nov 18, 5:36 PM EST | Special Weather Statement | TAE | Clay, Early, Quitman, Randolph | 54 min |
| Nov 18, 12:26 PM EST | Tornado Warning | TAE | Coffee | 49 min |
| Nov 18, 1:49 PM EST | Tornado Warning | TAE | Geneva | 26 min |
| Nov 18, 2:01 PM EST | Tornado Warning | TAE | Coffee | 44 min |
| Nov 18, 3:01 PM EST | Severe Thunderstorm Warning | TAE | Dale | 44 min |
| Nov 18, 4:45 PM EST | Special Weather Statement | TAE | Dale, Henry | 45 min |
Nearby
Special Marine Warnings in Florida, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.